MAUDE Adverse Event Report: ST. JUDE MEDICAL PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM; INTRODUCER, CATHETER

ST. JUDE MEDICAL PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM; INTRODUCER, CATHETER
Model Number 405154
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation confirmed that peel-away introducer expired on 31may2019, which was prior to the reported event date of (b)(6) 2019.A review of distribution records confirmed that this product was distributed prior to its expiration date.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including verification of the expiration date listed on the product label.The cause of the use of expired product is consistent with user error.The ifu states to check the "use by" date before using the product.
 
Event or Problem Description
An expired introducer was opened and used for an ablation procedure.There were no adverse consequences to the patient.
 
Event or Problem Description
In (b)(6) 2018 the user facility placed a single unopened device with a use-by date of 31 may 2019 back into the incorrect outer box, which reflected a use-by date of september 2019.This sheath was returned to the manufacturer and later was sent out to another user.The device was used in the procedure on (b)(6) 2019 and later determined to have been used after the expiration date.No adverse consequences to the patient have been reported.

Brand Name
PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8777720
Report Number3005334138-2019-00364
Device Sequence Number11397994
Product Code DYB
UDI-Device Identifier05414734204415
UDI-Public05414734204415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K791129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number405154
Device Catalogue Number405154
Device Lot Number5539017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR